Alert archive / Missouri / Flood Watches in 2009
Flood Watch 1, NWS Springfield, MO
NWS Springfield, MO issued this flood watch at Nov 15, 2009, 12:46 PM CST for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2009, 12:46 PM CST (18:46 UTC)
- Expired
- Nov 16, 2009, 7:12 AM CST
- In force
- 18 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
All 34 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 28 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flood watch went out at Nov 15, 12:26 PM CST, 20 minutes earlier.
Area forecast discussion, Nov 15, 12:26 PM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1226 PM CST SUN NOV 15 2009 ...UPDATE TO AVIATION... .DISCUSSION... EXTENDED FORECAST THURSDAY THROUGH NEXT SUNDAY...ACTUALLY HAVE DECENT AGREEMENT WITH THE GFS AND ECMWF THROUGH THIS PERIOD (JUST SOME TIMING ISSUES). THE UPPER LEVEL LOW NOW MOVING INTO THE FORECAST AREA WILL FINALLY LIFT NORTH...MOVING THROUGH THE WESTERN GREAT LAKES THU. PATTERN TRANSITIONS TO A MORE ZONAL FLOW DURING THIS TIME. ONE FAIRLY WEAK SHORTWAVE IS EXPECT TO MOVE THROUGH THE AREA LATE THU/FRI WITH ONLY A WEAK SFC TROUGH/SFC LOW DEPICTED. COULD SEE SOME VERY LIGHT PRECIP WITH THIS...BUT A MUCH STRONGER SHORTWAVE IS EXPECTED TO MOVE INTO OR THROUGH THE PLAINS BY SAT AND SUN WITH A MORE SIGNIFICANT FROPA. HAVE CHANCES FOR PRECIP/TSTMS DURING THIS TIME. DSA && .AVIATION... FOR THE 18Z TAFS...STORM SYSTEM NOW BECOMING FIRMLY ENTRENCHED ACROSS THE OZARKS REGION WITH MVFR AND IFR CONDITIONS TO PREVAIL THROUGH THE FORECAST PERIOD. EXPECT VISIBILITIES AND CEILINGS TO FALL TO IFR LEVELS THIS AFTERNOON AS THE SYSTEM SLOWLY SHIFTS EAST. SOME EMBEDDED CONVECTIVE ELEMENTS WILL ALSO BE POSSIBLE WITH THE HEAVIEST RAIN BANDS THOUGH EXPECT THUNDERSTORMS TO BE ISOLATED IN NATURE. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 15, 12:45 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CST SUN NOV 15 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1245 PM CST SUN NOV 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF HEAVY RAIN ALONG WITH THE POTENTIAL OF LOCALIZED FLOODING WILL BE POSSIBLE THROUGH MONDAY. SOME ISOLATED THUNDERSTORMS WILL ALSO OCCUR BUT SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVIER RAINFALL IS EXPECTED TO TAPER OFF BY MIDDAY MONDAY. HOWEVER..SOME RESIDUAL FLOODING IS EXPECTED TO CONTINUE INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 10:06 AM CST | Flash Flood Warning | SGF | Morgan | 6 hr |
| Nov 15, 11:52 AM CST | Flash Flood Warning | SGF | Miller | 4 hr |
| Nov 15, 12:47 PM CST | Flash Flood Warning | SGF | Benton | 3 hr |
| Nov 15, 1:02 PM CST | Flash Flood Warning | SGF | Barton, Cedar, Jasper, St. Clair, Vernon | 3 hr |
| Nov 15, 2:47 PM CST | Flash Flood Warning | SGF | Camden | 6 hr |
| Nov 15, 3:32 PM CST | Flash Flood Warning | SGF | Dallas | 5 hr |
| Nov 15, 3:45 PM CST | Areal Flood Warning | SGF | Barton, Benton, Cedar, Jasper, Miller, Morgan and 2 more | 6 hr |
| Nov 15, 5:38 PM CST | River Flood Warning | SGF | Cedar | 18 hr |
Nearby
Flood Watches in Missouri, 2009Flood Watches in Kansas, 2009Every flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.